An entropy-correction free solver for non-homogeneous shallow water equations
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 5, pp. 755-772.

In this work we introduce an accurate solver for the Shallow Water Equations with source terms. This scheme does not need any kind of entropy correction to avoid instabilities near critical points. The scheme also solves the non-homogeneous case, in such a way that all equilibria are computed at least with second order accuracy. We perform several tests for relevant flows showing the performance of our scheme.

DOI: 10.1051/m2an:2003043
Classification: 65N06,  76B15,  76M20,  76N99
Keywords: finite volume method, upwinding, shallow water, Harten regularization, source terms, entropy-correction
@article{M2AN_2003__37_5_755_0,
     author = {Rebollo, Tom\'as Chac\'on and Delgado, Antonio Dom{\'\i}nguez and Fern\'andez Nieto, Enrique D.},
     title = {An entropy-correction free solver for non-homogeneous shallow water equations},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     pages = {755--772},
     publisher = {EDP-Sciences},
     volume = {37},
     number = {5},
     year = {2003},
     doi = {10.1051/m2an:2003043},
     zbl = {1033.76032},
     mrnumber = {2020863},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/m2an:2003043/}
}
TY  - JOUR
AU  - Rebollo, Tomás Chacón
AU  - Delgado, Antonio Domínguez
AU  - Fernández Nieto, Enrique D.
TI  - An entropy-correction free solver for non-homogeneous shallow water equations
JO  - ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
PY  - 2003
DA  - 2003///
SP  - 755
EP  - 772
VL  - 37
IS  - 5
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/m2an:2003043/
UR  - https://zbmath.org/?q=an%3A1033.76032
UR  - https://www.ams.org/mathscinet-getitem?mr=2020863
UR  - https://doi.org/10.1051/m2an:2003043
DO  - 10.1051/m2an:2003043
LA  - en
ID  - M2AN_2003__37_5_755_0
ER  - 
%0 Journal Article
%A Rebollo, Tomás Chacón
%A Delgado, Antonio Domínguez
%A Fernández Nieto, Enrique D.
%T An entropy-correction free solver for non-homogeneous shallow water equations
%J ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
%D 2003
%P 755-772
%V 37
%N 5
%I EDP-Sciences
%U https://doi.org/10.1051/m2an:2003043
%R 10.1051/m2an:2003043
%G en
%F M2AN_2003__37_5_755_0
Rebollo, Tomás Chacón; Delgado, Antonio Domínguez; Fernández Nieto, Enrique D. An entropy-correction free solver for non-homogeneous shallow water equations. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 5, pp. 755-772. doi : 10.1051/m2an:2003043. http://www.numdam.org/articles/10.1051/m2an:2003043/

[1] A. Bermudez, A. Dervieux, J.A. Desideri and M.E.V. Cendón, Upwind schemes for the two-dimensional shallow water equations with variable depth using unstructured meshes. Comput. Methods Appl. Mech. Engrg. 155 (1998) 49-72. | Zbl

[2] A. Bermúdez and M.E.V. Cendón, Upwind Methods for Hyperbolic Conservation Laws with Source Terms. Comput. & Fluids 23 (1994) 1049-1071. | Zbl

[3] F. Bouchut, An introduction to finite volume methods for hyperbolic systems of conservation laws with source, Actas Ecole CEA - EDF - INRIA, Free surface geophysical flows, 7-10 Octobre, INRIA Rocquencourt, France (2002).

[4] F. Dubois and G. Mehlman, A non-parameterized entropy correction for Roe's approximate Riemann solver. Numer. Math. 73 (1996) 169-208. | Zbl

[5] P. Brufau, Simulación bidimensional de flujos hidrodinámicos transitorios en gemotrías irregulares. Ph.D. thesis Universidad de Zaragoza (2000).

[6] T.C. Rebollo, E.D.F. Nieto and M.G. Mármol, A flux-splitting solver for shallow watter equations with source terms. Int. J. Num. Methods Fluids 42 (2003) 23-55. | Zbl

[7] T.C. Rebollo, A.D. Delgado and E.D.F. Nieto, A family of stable numerical solvers for Shallow Water equations with source terms. Comput. Methods Appl. Mech. Engrg. 192 (2003) 203-225. | Zbl

[8] T. Gallouët, J.-M. Hérard and N. Seguin, Some approximate Godunov schemes to compute shallow-water equations with topography. Comput. & Fluids 32 (2003) 479-513. | Zbl

[9] E. Godlewski and P.A. Raviart, Hyperbolic systems of conservation laws. Math. Appl. (1991). | MR | Zbl

[10] E. Godlewski and P.A. Raviart, Numerical Approximation of Hyperbolic Systems of Conservation Laws. Springer, Verlag (1996). | MR | Zbl

[11] A. Harten, P. Lax and A. Van Leer, On upstream differencing and Godunov-type scheme for hyperbolic conservation laws. SIAM Rev. 25 (1983) 35. | MR | Zbl

[12] S. Jin, A steady-state capturing method for hyperbolic systems with geometrical source terms. M2AN Math. Model. Numer. Anal. 35 (2001) 631-645. | Numdam | Zbl

[13] A. Kurganov and D. Levy, Central-upwind schemes for the saint-venant system. M2AN Math. Model. Numer. Anal. 36 (2002) 397-425. | Numdam | Zbl

[14] A. Kurganov and E. Tadmor, New High-Resolution Central Schemes for Nonlinear Conservations Laws and Convection-Diffusion Equations. J. Comput. Phys. 160 (2000) 214-282. | Zbl

[15] Le Veque and H.C. Yee, A study of numerical methods for hyperbolic conservation laws with stiff source terms. J. Comput. Phys. 86 (1990) 187-210. | Zbl

[16] Le Veque, Balancing Source Terms and Flux Gradients in High-Resolution Godunov Methods: The Quasi-Steady Wave-Propagation Algorithm. J. Comp. Phys. 146 (1998) 346-365. | Zbl

[17] B. Perthame and C. Simeoni, A kinetic scheme for the Saint-Venant system with a source term. Calcolo 38 (2001) 201-231. | Zbl

[18] P.L. Roe, Upwind differencing schemes for hyperbolic conservation laws with source terms. Nonlinear Hyperbolic Problems, C. Carraso, P.A. Raviart and D. Serre, Eds., Springer-Verlag, Lecture Notes in Math. 1270 (1986) 41-51. | Zbl

[19] E F. Toro., Riemann Solvers and Numerical Methods for Fluid Dynamics. Springer (1997). | MR | Zbl

[20] M.E.V. Cendon, Estudio de esquemas descentrados para su aplicacion a las leyes de conservación hiperbólicas con términos fuente. Ph.D. thesis, Universidad de Santiago de Compostela (1994).

[21] M.E.V. Cendón, Improved Treatment of Source Terms in Upwind Schemes for the Shallow Water Equations in Channels with Irregular Geometry. J. Comp. Phys. 148 (1999) 497-526. | Zbl

[22] J.P. Vila, High-order schemes and entropy condition for nonlinear hyperbolic systems of conservations laws. Math. Comp. 50 (1988) 53-73. | Zbl

[23] J.G. Zhou, D.M. Causon, C.G. Mingham and D.M. Ingram, The Surface Gradient Method for the Treatment of Source Terms in the Sallow-Water Equations. J. Comput. Phys. 168 (2001) 1-25. | Zbl

Cited by Sources: